Crohn's Disease Forum » Treatment » Crohn's Disease AND Narcotic Bowel Syndrome?


01-23-2019, 02:58 AM   #1
AK2323
 
Join Date: Mar 2014
Crohn's Disease AND Narcotic Bowel Syndrome?

Hey all,

I've had a rough year. I have Crohn's Disease, acid reflux and some other GI issues. I am on Entyvio with medications like Pantoprazole and Zofran to treat symptoms as needed. Over the years, I was also on various pain medicines (Percocet/Vicodin/Tramadol/Tylenol 3) as needed. I've had a bowel resection (2012) and some non-GI-related health issues like 2 fractured vertabrae as well, which is also why I was on pain meds.

Over the last year, I kept having to go to the ER and (typically) getting admitted because my Crohn's seemed to be flaring up. I'd have the WORST stomach cramps, a high heart rate (130-160), diarrhea, nausea and some vomiting (which was new for me). The vomiting was strange, though. It felt like acid reflux - like my stomach acid was coming up my throat. I would refer to it as "regurgitating" or "throwing up in my mouth." Sometimes, my CT scans would indeed show Crohn's inflammation. However, there were a couple times when no inflammation was present.

During one of these admissions without inflammation on the CT scan, they did a colonoscopy and found a lot of stool that hadn't been flushed out (even though I prepped well) so they were leaning toward a Narcotic Bowel Syndrome diagnosis.

I stopped the Tramadol/Tylenol 3 and started a new medication called Zubsolv, which is a form of buprenorphine (like Suboxone). While it's mainly used for addiction in the United States, it's used for pain management in other countries and it's only a partial opioid agonist (unlike a normal opiate like, say, Oxycodone). Also, you can't overdose on it, so it's much safer than other pain meds. My doctor felt because I had been on pain meds for a long time due to the Crohn's, this would be good for clearing up the Narcotic Bowel Syndrome while also helping with my chronic Crohn's pain.

Well, two weeks ago I was having horrible stomach pain and they admitted me to the hospital. I've now been here 8 days. I had Crohn's inflammation when I arrived, but they've pumped with steroids and it's not feeling any better (which usually does the trick). I'm on a clear-liquid diet, but I struggle to keep that down. Now, they're wondering if it could be Narcotic Bowel Syndrome again - even though I've only been on the Zubsolv.

- Have any of you dealt with Narcotic Bowel Syndrome?
- In what ways have you noticed it feels different from a Crohn's flare-up?
- What are some solutions that have worked well for you?

I'm desperate right now. It feels like I'm making zero progress and it's even more frustrating when I'm not even certain what it is that I'm fighting. Please help!

Last edited by AK2323; 01-23-2019 at 03:17 AM.
Reply

Crohn's Disease Forum » Treatment » Crohn's Disease AND Narcotic Bowel Syndrome?
Thread Tools


All times are GMT -5. The time now is 08:37 AM.
Copyright 2006-2017 Crohnsforum.com